Mar 4, 2008
I rec'd unprotected oral in November (from someone who claims to be healthy but is questionable as far as I am concerned), and in January started getting alopecia areata.
I had an RNA and rapid test in January (about 65 days), negative. The clinicians assure me their is no chance I have hiv (to be safe I took another oral test at 14 1/2 weeks and it was negative).
They are all very experienced -- one mentioned that aa is not an early symptom of hiv.
I did have severe allergies (which apparently are autoimmune) last year, but no hair problems. I was also under a huge amount of stress in December, which is what the dermatologist thinks it is.
Should I still be concerned?
| Response from Dr. Frascino
Your negative HIV-antibody test at 14.5 weeks is definitive and conclusive. HIV is not your problem. No way. No how.
Even though "allergies" are not technically "autoimmune" conditions, I agree your alopecia areata problem is definitely not HIV related. Stress can indeed be a common cause.
Should you still be concerned about HIV? The short answer is no. The longer answer is nope!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Fingers A Symptom Of HIV?
- Blood In Semen After Vaginal Sex Condom Broke Worried I Have HIV
- Chills After Unprotected Vaginal Sex Worried I Have HIV
- Itchy Scrotum After Vaginal Sex Sign Of HIV AIDS
- Pain In Urethra After Fisting Worried I Have
- Stinging Pain After Touching Skin Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.